MAUDE Adverse Event Report: BIOMÉRIEUX, INC. AST-GP67 TEST KIT 20 CARDS - 22226

BIOMÉRIEUX, INC. AST-GP67 TEST KIT 20 CARDS - 22226
Catalog Number 22226
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned to manufacturer.
 
Event or Problem Description
A customer in (b)(6) notified biomérieux of false resistant oxacillin results for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321144103).Repeat analysis with the vitek® 2 ast-gp67 test kit obtained a susceptible result.Initial vitek® 2: oxacillin mic >= 4 mg/l (resistant).Repeat vitek® 2: oxacillin mic = 0.5 mg/l (susceptible).The customer confirmed that there was a delay of > 24 hours in reporting results due to the repeat testing.There is no indication or report from the laboratory that the false resistant result or delay led to any adverse event related to the patient's state of health.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint for false resistant oxacillin results for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321144103).The customer¿s isolate was received and the identification of the isolate was confirmed as staphylococcus aureus via vitek® ms (99.9% confidence).Investigational testing of the isolate included vitek® 2 cards from the customer¿s lot (1321144103) and a random lot (1321316203), both in duplicate.In addition, oxacillin agar dilution, cefoxitin disk diffusion and alere pbp2a testing were also performed.For all four cards tested, an oxacillin mic = 0.5 mg/l (susceptible) was obtained.Oxacillin agar dilution (mic = 1 mg/l) and cefoxitin disc diffusion (24 mm) were both susceptible, while alere pbp2a was negative.The customer¿s false resistance was not duplicated.The vitek® 2 ast-gp67 test kit cards are in essential and categorical agreement with the reference method and are performing as intended.Ast-gp67 lot 1321144103 met final qc release criteria.The lot passed qc performance testing.See h10 for addtl mfg narrative.

Brand Name
AST-GP67 TEST KIT 20 CARDS - 22226
Common Device Name
AST-GP67 TEST KIT 20 CARDS - 22226
Manufacturer (Section D)
BIOMÉRIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9629864
Report Number1950204-2020-00011
Device Sequence Number11459037
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N50510: S117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2021
Device Catalogue Number22226
Device Lot Number1321144103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2019
Supplement Date Received by Manufacturer02/25/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1